Alert archive / Idaho / Winter Storm Warnings in 2005

Winter Storm Warning 2, NWS Pocatello, ID

December 27, 2005

NWS Pocatello, ID issued this winter storm warning at Dec 27, 2005, 3:47 PM MST. It took effect at Dec 27, 2005, 5:00 PM MST. It was in force for 39 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 27, 2005, 3:47 PM MST (22:47 UTC)
In effect from
Dec 27, 2005, 5:00 PM MST
Expired
Dec 29, 2005, 8:00 AM MST
In force
39 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KPIH 272247
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
347 PM MST TUE DEC 27 2005

...POWERFUL WINTER STORM TO IMPACT THE REGION TONIGHT THROUGH
WEDNESDAY NIGHT...

.A VERY WET AND VERY STRONG WINTER STORM WILL ENTER CENTRAL IDAHO
THIS EVENING AND SPREAD RAIN AND HIGH ELEVATION SNOW INTO EASTERN
IDAHO. THE STORM WILL STAY OVER THE REGION THROUGH WEDNESDAY
NIGHT. THE SNOW LEVEL WILL STAY AROUND THE 7500 FOOT ELEVATION
THROUGH AT LEAST WEDNESDAY AFTERNOON. ON WEDNESDAY NIGHT THE
STORMS COLD FRONT WILL CROSS EASTERN IDAHO...LOWERING THE SNOW
LEVEL AND BRINGING STRONG WINDS WHICH WILL CAUSE LOW VISIBILITIES
DUE TO BLOWING AND DRIFTING OF SNOW. MOTORISTS PLANNING TRAVEL
THROUGH CENTRAL AND EASTERN IDAHO CAN EXPECT MUCH SLOWER TRAVELING
SPEEDS AND EVEN TEMPORARY ROAD CLOSURES IF THE ROAD REACHES A HIGH
ENOUGH ELEVATION. THIS STORM IS THE FIRST IN A SERIES OF THREE
STORMS THAT WILL AFFECT IDAHO IN THE NEXT SEVEN DAYS.

IDZ018-031-280700-
/O.UPG.KPIH.WS.A.0004.051228T0000Z-051229T1200Z/
/O.NEW.KPIH.WS.W.0002.051228T0000Z-051229T1200Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE
347 PM MST TUE DEC 27 2005

...WINTER STORM WARNING IN EFFECT UNTIL 5 AM MST THURSDAY ABOVE 
7500 FEET ELEVATION...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST THURSDAY. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT. 

A STRONG PACIFIC STORM WILL BRING 8 TO 20 INCHES OF SNOW AT
ELEVATIONS ABOVE 7500 FEET ELEVATION...AND LESSER AMOUNTS AT LOWER
ELEVATIONS...TO THE SAWTOOTH MOUNTAINS AND THE BIG AND LITTLE WOOD
RIVER BASINS. ON WEDNESDAY NIGHT...STRONG WINDS WILL ALSO DEVELOP.
THIS WILL CAUSE BLOWING AND DRIFTING OF SNOW...ADDING TO THE
ALREADY HAZARDOUS CONDITIONS.

IF TRAVEL IS NECESSARY...MOTORISTS SHOULD BE PREPARED FOR SEVERE
WINTER WEATHER CONDITIONS.  DRESS WARMLY AND MAKE SURE YOUR CAR IS
IN GOOD RUNNING CONDITION.  BE SURE THAT YOUR CAR IS WINTERIZED
AND THAT BRAKES...LIGHTS...BATTERY...EXHAUST...HEATER
CONNECTIONS...DEFROSTER...AND WINDSHIELD WIPERS ARE IN GOOD
WORKING ORDER.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IDZ019-280700-
/O.UPG.KPIH.WS.A.0004.051228T0000Z-051229T1200Z/
/O.NEW.KPIH.WS.W.0002.051228T0300Z-051229T1500Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY
347 PM MST TUE DEC 27 2005

...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
MST THURSDAY ABOVE 7500 FEET ELEVATION...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
MST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

A STRONG PACIFIC STORM WILL BRING 8 TO 10 INCHES OF SNOW AT
ELEVATIONS ABOVE 7500 FEET ELEVATION...AND LESSER AMOUNTS AT LOWER
ELEVATIONS...TO THE UPPER SNAKE HIGHLANDS. ON WEDNESDAY NIGHT...STRONG
WINDS WILL ALSO DEVELOP. THIS WILL CAUSE BLOWING AND DRIFTING OF
SNOW...ADDING TO THE ALREADY HAZARDOUS CONDITIONS.

NEARLY ONE THIRD OF PEOPLE KILLED IN WINTER STORMS DIE IN VEHICLES
FROM EXPOSURE.  SHOULD YOU BECOME STRANDED IN YOUR CAR...STAY IN
YOUR VEHICLE.  REMAIN VISIBLE TO RESCUERS BY ATTACHING A BRIGHTLY-
COLORED CLOTH TO YOUR ANTENNA...AND KEEP THE OVERHEAD LIGHT ON.
DO NOT RUN YOUR ENGINE MORE THAN 10 MINUTES EVERY HOUR...AND MAKE
SURE ICE OR SNOW DOES NOT BLOCK YOUR EXHAUST.  MOVE YOUR ARMS AND
LEGS TO KEEP BLOOD CIRCULATING.  KEEP ONE WINDOW SLIGHTLY OPEN TO
LET FRESH AIR IN.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MESSICK
6 follow-up statements
000 
WWUS45 KPIH 280503
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1003 PM MST TUE DEC 27 2005

...POWERFUL WINTER STORM TO IMPACT THE REGION TONIGHT THROUGH
WEDNESDAY NIGHT...

.A VERY WET AND STRONG WINTER STORM WILL ENTER CENTRAL IDAHO
TONIGHT AND SPREAD RAIN AND HIGH ELEVATION SNOW INTO EASTERN
IDAHO. THE STORM WILL STAY OVER THE REGION THROUGH WEDNESDAY
NIGHT. SNOW LEVELS WITH THIS SYSTEM WILL STAY AROUND THE 7500 FOOT
ELEVATION THROUGH AT LEAST WEDNESDAY AFTERNOON. ON WEDNESDAY NIGHT
A COLD FRONT WILL CROSS EASTERN IDAHO...LOWERING THE SNOW
LEVEL TO NEAR THE SURFACE AT ALL LOCATIONS AND USHERING IN STRONG
WINDS WHICH WILL CAUSE LOW VISIBILITIES DUE TO BLOWING AND
DRIFTING OF SNOW. MOTORISTS PLANNING TRAVEL THROUGH CENTRAL AND
EASTERN IDAHO CAN EXPECT MUCH SLOWER TRAVELING SPEEDS AND EVEN
TEMPORARY ROAD CLOSURES IF THE ROAD REACHES A HIGH ENOUGH
ELEVATION. THIS STORM IS THE FIRST IN A SERIES OF THREE STORMS
THAT WILL AFFECT IDAHO IN THE NEXT SEVEN DAYS.

IDZ018-031-281400-
/O.CON.KPIH.WS.W.0002.000000T0000Z-051229T1200Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE
1003 PM MST TUE DEC 27 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY.

A STRONG PACIFIC STORM WILL BRING 8 TO 20 INCHES OF SNOW AT
ELEVATIONS ABOVE 7500 FEET ELEVATION...AND LESSER AMOUNTS AT
LOWER ELEVATIONS...TO THE SAWTOOTH MOUNTAINS AND THE BIG AND
LITTLE WOOD RIVER BASINS. ON WEDNESDAY NIGHT...STRONG WINDS WILL
ALSO DEVELOP. THIS WILL CAUSE BLOWING AND DRIFTING OF SNOW...
ADDING TO THE ALREADY HAZARDOUS CONDITIONS.

IF TRAVEL IS NECESSARY...MOTORISTS SHOULD BE PREPARED FOR SEVERE
WINTER WEATHER CONDITIONS.  DRESS WARMLY AND MAKE SURE YOUR CAR
IS IN GOOD RUNNING CONDITION.  BE SURE THAT YOUR CAR IS
WINTERIZED AND THAT BRAKES...LIGHTS...BATTERY...EXHAUST...HEATER
CONNECTIONS...DEFROSTER...AND WINDSHIELD WIPERS ARE IN GOOD
WORKING ORDER.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IDZ019-281400-
/O.CON.KPIH.WS.W.0002.000000T0000Z-051229T1500Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY
1003 PM MST TUE DEC 27 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY.

A STRONG PACIFIC STORM WILL BRING 8 TO 10 INCHES OF SNOW AT
ELEVATIONS ABOVE 7500 FEET ELEVATION...AND LESSER AMOUNTS AT
LOWER ELEVATIONS...TO THE UPPER SNAKE HIGHLANDS. ON WEDNESDAY
NIGHT...STRONG WINDS WILL ALSO DEVELOP. THIS WILL CAUSE BLOWING
AND DRIFTING OF SNOW...ADDING TO THE ALREADY HAZARDOUS
CONDITIONS.

NEARLY ONE THIRD OF PEOPLE KILLED IN WINTER STORMS DIE IN
VEHICLES FROM EXPOSURE.  SHOULD YOU BECOME STRANDED IN YOUR CAR...
STAY IN YOUR VEHICLE.  REMAIN VISIBLE TO RESCUERS BY ATTACHING A
BRIGHTLY- COLORED CLOTH TO YOUR ANTENNA...AND KEEP THE OVERHEAD
LIGHT ON. DO NOT RUN YOUR ENGINE MORE THAN 10 MINUTES EVERY
HOUR...AND MAKE SURE ICE OR SNOW DOES NOT BLOCK YOUR EXHAUST. 
MOVE YOUR ARMS AND LEGS TO KEEP BLOOD CIRCULATING.  KEEP ONE
WINDOW SLIGHTLY OPEN TO LET FRESH AIR IN.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
000 
WWUS45 KPIH 281105
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
405 AM MST WED DEC 28 2005

...POWERFUL WINTER STORM TO IMPACT THE REGION TODAY THROUGH
TONIGHT...

.A VERY WET AND STRONG WINTER STORM WILL ENTER CENTRAL IDAHO
TODAY AND SPREAD RAIN AND HIGH ELEVATION SNOW INTO EASTERN
IDAHO. THE STORM WILL STAY OVER THE REGION THROUGH TONIGHT. SNOW
LEVELS WITH THIS SYSTEM WILL RISE TO AROUND THE 7500 FOOT
ELEVATION THIS AFTERNOON INTO EARLY TONIGHT. A COLD FRONT WILL
CROSS EASTERN IDAHO AROUND MIDNIGHT...LOWERING THE SNOW LEVEL TO 
THE VALLEY FLOORS AND USHERING IN STRONG WINDS WHICH WILL CAUSE
LOW VISIBILITIES DUE TO BLOWING AND DRIFTING OF SNOW. MOTORISTS
PLANNING TRAVEL THROUGH CENTRAL AND EASTERN IDAHO CAN EXPECT MUCH
SLOWER TRAVELING SPEEDS AND EVEN TEMPORARY ROAD CLOSURES IF THE
ROAD REACHES A HIGH ENOUGH ELEVATION. THIS STORM IS THE FIRST IN A
SERIES OF THREE STORMS THAT WILL AFFECT IDAHO IN THE NEXT SEVEN
DAYS.

IDZ018-031-282315-
/O.CON.KPIH.WS.W.0002.000000T0000Z-051229T1200Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE
405 AM MST WED DEC 28 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY.

A STRONG PACIFIC STORM WILL BRING 8 TO 20 INCHES OF SNOW AT
ELEVATIONS ABOVE 7500 FEET ELEVATION...AND LESSER AMOUNTS AT
LOWER ELEVATIONS...TO THE SAWTOOTH MOUNTAINS AND THE BIG AND
LITTLE WOOD RIVER BASINS. TONIGHT...STRONG WINDS WILL ALSO
DEVELOP. THIS WILL CAUSE BLOWING AND DRIFTING OF SNOW... ADDING TO
THE ALREADY HAZARDOUS CONDITIONS.

IF TRAVEL IS NECESSARY...MOTORISTS SHOULD BE PREPARED FOR SEVERE
WINTER WEATHER CONDITIONS.  DRESS WARMLY AND MAKE SURE YOUR CAR
IS IN GOOD RUNNING CONDITION. BE SURE THAT YOUR CAR IS WINTERIZED
AND THAT BRAKES...LIGHTS...BATTERY...EXHAUST...HEATER CONNECTIONS...
DEFROSTER...AND WINDSHIELD WIPERS ARE IN GOOD WORKING ORDER.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IDZ019-282315-
/O.CON.KPIH.WS.W.0002.000000T0000Z-051229T1500Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY
405 AM MST WED DEC 28 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY.

A STRONG PACIFIC STORM WILL BRING 8 TO 10 INCHES OF SNOW AT
ELEVATIONS ABOVE 7500 FEET ELEVATION...AND LESSER AMOUNTS AT
LOWER ELEVATIONS...TO THE UPPER SNAKE HIGHLANDS. TONIGHT...STRONG
WINDS WILL ALSO DEVELOP. THIS WILL CAUSE BLOWING AND DRIFTING OF
SNOW...ADDING TO THE ALREADY HAZARDOUS CONDITIONS.

NEARLY ONE THIRD OF PEOPLE KILLED IN WINTER STORMS DIE IN
VEHICLES FROM EXPOSURE.  SHOULD YOU BECOME STRANDED IN YOUR CAR...
 STAY IN YOUR VEHICLE.  REMAIN VISIBLE TO RESCUERS BY ATTACHING A
BRIGHTLY- COLORED CLOTH TO YOUR ANTENNA...AND KEEP THE OVERHEAD
LIGHT ON. DO NOT RUN YOUR ENGINE MORE THAN 10 MINUTES EVERY
HOUR...AND MAKE SURE ICE OR SNOW DOES NOT BLOCK YOUR EXHAUST.
MOVE YOUR ARMS AND LEGS TO KEEP BLOOD CIRCULATING.  KEEP ONE
WINDOW SLIGHTLY OPEN TO LET FRESH AIR IN.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
000 
WWUS45 KPIH 282241
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
341 PM MST WED DEC 28 2005

...WINTER STORM CONTINUES BRINGING MOUNTAIN SNOW AND WINDY
CONDITIONS...

.ESTIMATED SNOW ACCUMULATION IN THE SAWTOOTH MOUTAINS AND IN THE
BIG AND LITTLE WOOD RIVER BASIN INDICATE 3 TO 10 INCHES OF NEW
SNOW THROUGH 300 PM WEDNESDAY. IN FREMONT AND TETON
COUNTIES...HIGH ELEVATION SNOW STARTED LATE THIS MORNING AND ESTIMATED
TOTALS WERE FROM 1 TO 5 INCHES.  HEAVY RAIN AND SNOW WILL CONTINUE
TO ACCUMULATION THROUGHOUT CENTRAL AND EASTERN IDAHO UNTIL AT
LEAST MIDNIGHT. PRECIPITATION WILL BECOME MORE SHOWERY AFTER
MIDNIGHT WITH SHOWERS DECREASING FROM WEST TO EAST ACROSS IDAHO.
AS THE STEADY RAIN AND SNOW BECOMES SHOWERY...THE WINDS WILL SHIFT
TO THE WEST AND INCREASE TO 20 TO 30 MILES AN HOUR. SNOW SHOULD
ALSO DEVELOP LATE TONIGHT AT LOWER ELEVATIONS AS COLDER AIR MOVES
IN.  SHOWERS SHOULD TAPER OFF BY LATE THURSDAY MORNING.


IDZ018-031-290645-
/O.CON.KPIH.WS.W.0002.000000T0000Z-051229T1200Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE
341 PM MST WED DEC 28 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY ABOVE 7500 FEET ELEVATION...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY.

THE STORM THAT BROUGHT SNOW TO THE SAWTOOTH MOUNTAINS AND THE BIG
AND LITTLE WOOD RIVER BASINS ON WEDNESDAY WILL ACCUMULATE AN
ADDITIONAL 4 TO 11 INCHES OF SNOW. THE HEAVIEST SNOW WILL OCCUR
ABOVE THE 7500 FOOT ELEVATION. LATER TONIGHT...STRONG WINDS WILL ALSO
DEVELOP. THIS WILL CAUSE BLOWING AND DRIFTING OF SNOW...ADDING TO
THE ALREADY HAZARDOUS CONDITIONS.

IF TRAVEL IS NECESSARY...DRIVE WITH EXTREME CAUTION.  REDUCE
DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORIST
AHEAD OF YOU...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION.
AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS
ON HILLS OR WHEN MAKING TURNS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IDZ019-290645-
/O.CON.KPIH.WS.W.0002.000000T0000Z-051229T1500Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY
341 PM MST WED DEC 28 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST
THURSDAY ABOVE 7500 FEET ELEVATION...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY.

THE STORM THAT BROUGHT RAIN AND SNOW TO THE UPPER SNAKE RIVER
HIGHLANDS WILL CONTINUE THROUGH TONIGHT...CHANGING OVER TO MORE
SHOWERY PRECIPITATION AROUND 300 AM THURSDAY MORNING. THE HEAVY
SHOWERS SHOULD END AROUND 800 AM ON THURSDAY. EXPECT ADDITIONAL
SNOW ACCUMULATION OF 4 TO 8 INCHES...WITH THE HEAVIEST SNOW
ACCUMULATING ABOVE THE 7500 FOOT ELEVATION.

MAKE SURE THAT YOUR GASOLINE TANK IS FULL BEFORE YOUR TRIP.  ALSO
CHECK ANTIFREEZE LEVELS IN YOUR RADIATOR.  CONSIDER TAKING A
WINTER STORM KIT ALONG WITH YOU...INCLUDING SUCH ITEMS AS TIRE
CHAINS...BOOSTER CABLES...FLASHLIGHT...SHOVEL...A BAG OF SAND OR
CAT LITTER...BLANKETS AND EXTRA CLOTHING...WATER...A FIRST AID
KIT...OR ANYTHING ELSE THAT WOULD HELP YOU SURVIVE IN CASE YOU
BECOME STRANDED.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MESSICK
000 
WWUS45 KPIH 290510
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1010 PM MST WED DEC 28 2005

...WINTER STORM CONTINUES BRINGING MOUNTAIN SNOW AND WINDY
CONDITIONS...

.A SERIES OF DISTURBANCES ASSOCIATED WITH AN AREA OF LOW PRESSURE
WILL CONTINUE TO USHER SHOWER ACTIVITY ACROSS EASTERN IDAHO
THROUGH EARLY THURSDAY.  PRECIPITATION WILL BECOME MORE SHOWERY
AFTER MIDNIGHT WITH SHOWERS DECREASING FROM WEST TO EAST ACROSS
IDAHO. AS THE STEADY RAIN AND SNOW BECOMES SHOWERY...THE WINDS
WILL SHIFT TO THE WEST AND INCREASE TO 20 TO 30 MILES AN HOUR.
SNOW SHOULD ALSO DEVELOP LATE TONIGHT AT LOWER ELEVATIONS AS
COLDER AIR MOVES IN. SHOWERS SHOULD TAPER OFF BY LATE THURSDAY
MORNING.

IDZ018-031-291200-
/O.CON.KPIH.WS.W.0002.000000T0000Z-051229T1200Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE
1010 PM MST WED DEC 28 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY.

ADDITIONAL ACCUMULATIONS OF 4 TO 11 INCHES OF SNOW WILL OCCUR
OVERNIGHT. THE HEAVIEST SNOW WILL OCCUR ABOVE THE 7500 FOOT
ELEVATION. STRONG WINDS WILL ALSO DEVELOP OVERNIGHT CAUSING
BLOWING AND DRIFTING SNOW. 

IF TRAVEL IS NECESSARY...DRIVE WITH EXTREME CAUTION.  REDUCE
DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND THE
MOTORIST AHEAD OF YOU...AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND BE
ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IDZ019-291500-
/O.CON.KPIH.WS.W.0002.000000T0000Z-051229T1500Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY
1010 PM MST WED DEC 28 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY.

EXPECT ADDITIONAL SNOW ACCUMULATION OF 4 TO 8 INCHES...WITH THE
HEAVIEST SNOW ACCUMULATING ABOVE THE 7500 FOOT ELEVATION. GUSTY
WINDS OVERNIGHT WILL GENERATE AREAS OF BLOWING AND DRIFTING SNOW

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
000 
WWUS45 KPIH 290949
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
249 AM MST THU DEC 29 2005


IDZ018-031-291100-
/O.CAN.KPIH.WS.W.0002.000000T0000Z-051229T1200Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE
249 AM MST THU DEC 29 2005

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
WINTER STORM WARNING. ALTHOUGH SNOW SHOWERS CAN BE EXPECTED
THROUGH THE DAY TODAY...THE THREAT OF WIDESPREAD HEAVY SNOW HAS
ENDED THROUGH THE SAWTOOTH MOUNTAINS AND THE BIG AND LITTLE WOOD
RIVER REGION. THEREFORE THE WINTER STORM WARNING HAS BEEN
CANCELLED.

$$

IDZ019-291500-
/O.CON.KPIH.WS.W.0002.000000T0000Z-051229T1500Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY
249 AM MST THU DEC 29 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING. 

A BROAD AREA OF PRECIPITATION WILL REMAIN ACROSS THE UPPER SNAKE
HIGHLANDS THROUGH EARLY THIS MORNING...TAPERING OFF TO SHOWERS BY
LATE MORNING. ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES ARE
POSSIBLE THIS MORNING. IN ADDITION TO THE SNOW...BREEZY NORTHWEST
WINDS MAY PRODUCE AREAS OF BLOWING SNOW...REDUCING VISIBILITIES TO
BELOW ONE MILE AND CREATING HAZARDOUS DRIVING CONDITIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
000 
WWUS45 KPIH 291501
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
801 AM MST THU DEC 29 2005


IDZ019-291615-
/O.EXP.KPIH.WS.W.0002.000000T0000Z-051229T1500Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY
801 AM MST THU DEC 29 2005

...WINTER STORM WARNING WILL EXPIRE AT 8 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ALLOWED THE WINTER
STORM WARNING TO EXPIRE. LIGHT SNOW IS EXPECTED TO CONTINUE OVER
THE UPPER SNAKE HIGHLANDS TODAY...HOWEVER ONLY MINOR
ACCUMULATIONS ARE EXPECTED.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Dec 27, 3:15 PM MST, 32 minutes earlier.

Area forecast discussion, Dec 27, 3:15 PM MST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
315 PM MST TUE DEC 27 2005

.DISCUSSION...NEAR TERM...TONIGHT THROUGH FRI.  MAJOR INFLUX OF
TROPICAL AIR AS IT GET ENTRAINED INTO THE UPPER LEVEL LOW OFF THE
OR-WA COAST.  SATELLITE PRECIPITABLE WATERS IN EXCESS OF 2 INCHES
WERE OBSERVED ENTERING THE COASTS BEFORE THE AIRMASS SLID ONSHORE
INTO THE UNDETECTABLE REALM.  HEAVY SNOWS AT HIGH ELEVATION IS STILL
EXPECTED AS THE AIRMASS IS VERY WARM.  WILL CONVERT WATCH TO WARNING
FOR THE FIRST 36 HOUR PERIOD.  THE IS THE FIRST OF THREE STORMS TO
AFFECT THE FORECAST AREA IN THE COMING WEEK.  MODELS SHOW GOOD
AGREEMENT FOR THE FIRST 36 HOURS.  EVEN SNOW AMOUNTS ARE VERY
SIMILAR BETWEEN GUIDANCE PRODUCTS.  30 INCH STORM TOTAL FOR
ELEVATIONS WELL ABOVE WARNING ZONE...9000-PLUS ELEVATIONS.  BELOW
THAT...MAINLY ABOVE 7500 FEET ELEVATION...ANYWHERE FROM 8 TO 22
INCHES FOR TON THROUGH WED NIGHT.  FORECAST AREA STAYS IN WARM
SECTOR OF THE SHORTWAVE FOR FIRST 30 HOURS...THEN A COLD FRONT
PUSHES THROUGH WED NIGHT...LOWERING SNOW LEVELS DRAMATICALLY WITH
STRONG THERMAL DISCONTINUITY.  THE THERMAL CONTRAST WILL ALSO POWER
SOME WINDS WED NIGHT.  THERE IS POTENTIAL THAT SOME ELEVATIONS COULD
GET BLIZZARD LIKE CONDITIONS WED NIGHT...AND THERE IS THE POTENTIAL
FOR ADVISORY LEVEL WINDS IN THE VALLEY.  MAIN PROBLEM THOUGH IS WILL
A WET SNOW BE LIKELY TO BLOW AROUND.  RIGHT NOW...DO NOT THINK IT
WILL BE A PROBLEM...BUT THIS WILL NEED TO BE MONITORED.

AFTER THE 36 HOUR POINT...GUIDANCE PRODUCT SUITES BEGIN TO DIVERGE.
COLDER GFS HAS QUITE A BIT OF COLD AIR COMING INTO THE FORECAST
AREA.  BASICALLY TOOK AVERAGE OF MOS-GUIDANCE TEMPERATURES AT THIS
POINT.  BY FOR THU THROUGH FRI...BRIEF BREAD BEFORE STORM NUMBER 2
APPROACHES.  MESSICK

EXTENDED FORECAST...SATURDAY THROUGH TUESDAY. NO SIGNIFICANT CHANGES
TO THE FORECAST FOR THIS PERIOD. BOTH THE EC/GFS SIMILAR WITH
OVERALL PATTERN. VERY ACTIVE MOIST PACIFIC FLOW TO CONTINUE. THE
NEXT IN A SERIES OF PACIFIC STORMS WILL TRACK ACROSS THE STATE
SATURDAY. THIS EVENT LOOKING LIKE A VALLEY RAIN AND MOUNTAIN SNOW
EVENT. S/WV RIDGE TO SLIDE ACROSS AREA ON SUNDAY ALTHOUGH WE WILL
LIKELY SEE LINGERING SNOW SHOWERS ACROSS THE MTNS. ANOTHER WAVE
FORECAST TO SLIDE ACROSS REGION ON MONDAY (SLIGHTLY COOLER). S/WV
RIDGE TRACKS ACROSS AREA ON TUE. MAIN FCST PROBLEM IN THE EXTENDED
WILL BE FREEZING LEVELS AND TIMING OF PACIFIC WAVES. WINTHER

&&

.AVIATION...THE CENTRAL MOUNTAINS (KIDA-KSMN) WILL HAVE CEILINGS
GRADUALLY LOWER TONIGHT WITH POSSIBLE IFR CONDITIONS BY 12Z WED
(REDUCED VISIBILITIES IN SNOW AND LOW CEILINGS). MAINLY VFR
CONDITIONS EXPECTED OVER REMAINDER OF EASTERN IDAHO EARLY TONIGHT
HOWEVER...VFR CONDITIONS WILL BECOME MVFR CONDITIONS BY MORNING WITH
SCATTERED MOUNTAIN SNOW SHOWERS AND VALLEY RAIN SHOWERS MOVING INTO
THE AREA. SNOW LEVELS WEDNESDAY MORNING SHOULD BE NEAR 6500 FEET.

WINTHER

&&

&&

.PIH WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING FOR ZONES
18...19...AND 31 TONIGHT THROUGH THURSDAY NIGHT.

&&
Hazardous weather outlook, Dec 27, 5:45 AM MST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
545 AM MST TUE DEC 27 2005

IDZ017>025-031-032-281300-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
545 AM MST TUE DEC 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WATCH HAS BEEN ISSUED FOR PORTIONS OF EASTERN IDAHO
AT ELEVATIONS ABOVE 6500 FEET. SEVERAL INCHES OF SNOW COULD
ACCUMULATE IN THE MOUNTAINS AS A STORM SYSTEM MOVES IN OFF THE
PACIFIC. PLEASE REFER TO THE LATEST BOIWSWPIH BULLETIN FOR MORE
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER STORM WILL IMPACT THE REGION WEDNESDAY AND WEDNESDAY NIGHT.
SNOW LEVELS WILL REMAIN WELL ABOVE VALLEY FLOORS ON WEDNESDAY THEN
FALL TO VALLEY FLOORS BEHIND A COLD FRONT WEDNESDAY NIGHT. SEVERAL
ADDITIONAL INCHES OF SNOW COULD ACCUMULATE AT HIGHER ELEVATIONS...
WHILE THE VALLEYS WILL SEE MOSTLY RAIN. GUSTY WINDS WILL ACCOMPANY
THE FRONT WEDNESDAY NIGHT WHICH COULD LEAD TO A PERIOD OF VERY WINDY
CONDITIONS FROM ABOUT MIDNIGHT UNTIL MID-MORNING WEDNESDAY...
ESPECIALLY ON THE SNAKE PLAIN. ADDITIONAL PACIFIC STORM SYSTEMS ARE
EXPECTED TO BRING MORE VALLEY RAIN/SNOW AND MOUNTAIN SNOW FRIDAY
NIGHT THROUGH MONDAY. THE MOUNTAINS COULD RECEIVE SEVERAL INCHES OF
ADDITIONAL SNOWFALL.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Local storm report, Dec 27, 10:19 AM MST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
1019 AM MST TUE DEC 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 AM     NON-TSTM WND GST 5 S POCATELLO           42.80N 112.47W
12/27/2005  77 MPH           BANNOCK            ID   TRAINED SPOTTER

            AT 1050PM FROM RELIABLE ANEMOMETER

&&

PANGEL

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 4:41 AM MSTWinter Storm WatchPIH11 hr

Nearby

Winter Storm Warnings in Idaho, 2005Every winter storm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.